I am a 21 year old female and two years ago I was diagnosed with Hashimoto's disease. I went to the doctor due to not having a period, and after she told me the symptoms of Hashimoto's everything made sense (freezing cold hands and feet, slow metabolism....). After being put on Synthroid my period started, but my blood test showed that I was taking too high of a dosage so my doctor lowered the medication. Then my period stopped again. Ever since then I have only had my period once by myself, but I was put on birth control for a few months to help regulate my period (which it did). But when I stopped taking it my periods did not come.
Synthroid seems to regulate my TSH levels, but it doesn't seem to help with any of my symptoms (menstrual cycle, cold hands, slow metabolism...). I have talked with various doctors, but none of them seem to listen and never really have a straight foward answer. When I mention the slow metabolism and cold hands they just blow it off as symptoms of Hashimoto's. But isn't Synthroid supposed to help with these? Anyway...my question is if anyone has tried different forms of medication. I mentioned Armour to my doctor, but he said it is too hard to control the exact level of thyroid in it. I am really frustrated and just want the solution!!
Thank you so much for your comments and suggestions!!
find a doc who will listen you and try the armour, or thylor, they both contain t3 which i have found to be my best friend. Also dont always believe what paper tells them, go by how you feel, not the test results.
I also have Hashimoto and had the same problem. Then, finally, a private specialist told me that most doctors have wrong thresholds. They tell you a TSH of 2,3 is normal but in reality it should be around 1.0 to make you feel good. I take Lixin Liquid drops. I am not always well but it has improved a lot. Try to find a doctor who listens to you or ask him for your results, adapt the dose by yourself and have it checked regularly (6 weeks after a changing the dose) . It shouldn't be lower then 0.7 or 0.5 because this increases the risk of osteoporosis. Most doctors do not seem to be open for other opinions so it might be difficult.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.